MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC. INFUSE BONE GRAFT; FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC P

MEDTRONIC SOFAMOR DANEK USA, INC. INFUSE BONE GRAFT; FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC P
Model Number 7510100
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Codes Extraskeletal ossification (1428); Pain (1994)
Date of Event 07/14/2014
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received from consumer via a manufacturer representative regarding a patient having spinal therapy.It was reported that the patient experiencing chronic pain and requiring additional surgery due to ectopic bone growth following the implantation of medtronic infuse bone graft in the cervical spine during surgery performed on july 14, 2015.The patient was not notified of known risks, fda warnings, or legal actions related to the off-label use of infuse in the cervical region, and only recently became aware of these issues after ongoing health complications.There were no further complications reported regarding the event.Additional information was received that the infuse was used on (b)(6) 2014 at c5/6.The additional surgery to remove ectopic bone growth was (b)(6) 2015.Both surgeries were done at cedars sinai by eli baron.The decision to use infuse in neck was made by surgeon.
 
Additional Manufacturer Narrative
H6: neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
INFUSE BONE GRAFT
Common Device Name
FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC P
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC.
4340 swinea rd
memphis TN 38118
Manufacturer (Section G)
MEDTRONIC SOFAMOR DANEK USA, INC.
4340 swinea rd
memphis TN 38118
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key23357950
Report Number3003120897-2025-00434
Device Sequence Number12979637
Product Code NEK
UDI-Device Identifier00613994239525
UDI-Public(01)00613994239525(17)150331(10)M111306AAO
Combination Product (Y/N)N
PMA/510(K) Number
P000054
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2015
Device Model Number7510100
Device Catalogue Number7510100
Device Lot NumberM111306AAO
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2025
Initial Report FDA Received Date10/22/2025
Date Device Manufactured06/13/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown